Alert archive / Colorado / High Wind Watches in 2022
High Wind Watch 2, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Mar 22, 2022, 2:48 PM MDT for Crowley County, El Paso County, Pueblo County, Colorado. It took effect at Mar 23, 2022, 10:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 22, 2022, 2:48 PM MDT (20:48 UTC)
- In effect from
- Mar 23, 2022, 10:00 AM MDT
- Expired
- Mar 23, 2022, 3:05 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Crowley County, CO, El Paso County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 8 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
251 WWUS75 KPUB 222048 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 248 PM MDT Tue Mar 22 2022 COZ094-098-099-230000- /O.CON.KPUB.HW.W.0005.000000T0000Z-220323T0000Z/ Eastern Las Animas County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 248 PM MDT Tue Mar 22 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Eastern Las Animas, Baca, and Prowers Counties. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages will be possible. Travel will be difficult, especially for high profile vehicles, especially on east west oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ COZ084>086-089-230500- /O.NEW.KPUB.HW.A.0002.220323T1600Z-220323T2300Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County- 248 PM MDT Tue Mar 22 2022 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...El Paso, Pueblo, and Crowley Counties. * WHEN...From Wednesday morning through Wednesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages will be possible. Travel could be difficult, especially for high profile vehicles on east west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
2 follow-up statements
451 WWUS75 KPUB 230003 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 603 PM MDT Tue Mar 22 2022 COZ094-098-099-230115- /O.EXP.KPUB.HW.W.0005.000000T0000Z-220323T0000Z/ Eastern Las Animas County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 603 PM MDT Tue Mar 22 2022 ...HIGH WIND WARNING HAS EXPIRED... Winds will slowly diminish through the evening and overnight hours. $$ COZ084>086-089-230815- /O.CON.KPUB.HW.A.0002.220323T1600Z-220323T2300Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County- 603 PM MDT Tue Mar 22 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...El Paso, Pueblo, and Crowley Counties. * WHEN...From Wednesday morning through Wednesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
363 WWUS75 KPUB 230905 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 305 AM MDT Wed Mar 23 2022 COZ084>086-089-231715- /O.UPG.KPUB.HW.A.0002.220323T1600Z-220323T2300Z/ /O.NEW.KPUB.HW.W.0006.220323T1600Z-220323T2300Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County- 305 AM MDT Wed Mar 23 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON... * WHAT...North winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...El Paso, Pueblo, and Crowley Counties. * WHEN...From 10 AM this morning to 5 PM MDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ COZ093-095-097-231715- /O.NEW.KPUB.HW.W.0006.220323T1600Z-220323T2300Z/ La Junta Vicinity/Otero County-Western Kiowa County- Las Animas Vicinity/Bent County- 305 AM MDT Wed Mar 23 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON... * WHAT...North winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Otero, Bent, and Western Kiowa Counties. * WHEN...From 10 AM this morning to 5 PM MDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Mar 22, 11:48 AM MDT, 3 hours earlier.
Area forecast discussion, Mar 22, 11:48 AM MDT, 3 hours before
Area Forecast Discussion National Weather Service Pueblo CO 1148 AM MDT Tue Mar 22 2022 .SHORT TERM...(Today and tonight) Issued at 352 AM MDT Tue Mar 22 2022 Key Messages: 1)Strong north winds will persist across the area today. 2)A few additional scattered snow showers will pepper the mountains this afternoon. The upper-level low that has been influencing our sensible weather has pushed east of our area, and the upper-level trough over the region will continue to move east as well. A secondary wave embedded within the larger-scale flow will pass over our CWA today, which will cause further fluctuations to the weather pattern. Precipitation has decreased throughout the night, with the main deformation axis pushing east along with the upper low. Winds will increase again today, especially over the eastern plains. North winds will be sustained at 25-35 knots, increasing further east and south, with gusts of 45-50 knots possible. Winds over most of our eastern plains will approach warning criteria this afternoon, but the vast majority of guidance is still keeping things below thresholds. Looking at forecast soundings over Baca County and surrounding areas, enhanced mixing from continued strong surface winds may serve to push those specific areas above 50 knots at times, and as such have hoisted a High Wind Warning for our three southeastern zones. Otherwise, other areas will be closely monitored once the sun comes up and mixing picks up across our eastern plains. As the secondary wave moves over, a bit of energy will allow for another light round of isolated to scattered snow showers across the mountains. Additional snow accumulations of around 1-2 inches will be possible, with maybe an inch or two more on top of Pikes Peak. Kept temperatures mainly in line with short-term guidance, although areas with snow pack could stay a bit cooler than predicted. Currently analysis puts today's highs in the mid-high 40s across the eastern plains and most of the valleys, with mainly 20s over the mountains. Precipitation will wane into the overnight hours tonight, and winds will decrease slightly but are expected to stay gusty. Lows are expected to be in the mid-high 20s over the plains, teens over the valleys, and single digits or lower over the higher terrain. .LONG TERM...(Wednesday through Monday) Issued at 352 AM MDT Tue Mar 22 2022 Key Messages: 1) Strong northerly winds will continue on Wednesday, mainly over the plains. Gusts to 45 to 55 mph will be possible, with occasional higher gusts to 60 also possible. 2) Spotty near critical fire weather conditions are possible Wednesday across the San Luis Valley, and Fremont and Pueblo counties. 3) Above normal temperatures return to southern Colorado Thursday and continue into the weekend, with 80 degree weather possible across the plains by Sunday. Highly amplified pattern will remain in place at the start of the period, with the large upper level low slowly progressing to the east. The area will remain on the western edge of this system, with stronger flow and periodic strong vorticity maxes likely moving overhead on Wednesday. This will result in another wind day across southern Colorado. Did increase winds and gusts, especially across the plains where 45 to 55 mph gusts will be possible. Setup looks to maybe provide another period of higher gusts, possibly up to 60 mph and will continue to closely monitor this potential. Clearer skies are anticipated Wednesday, though active mid levels will assist with returning cloudier skies in the afternoon and the potential for isolated showery development over the plains. Chances look to be low at this time, and have kept the forecast dry. Some warming will occur as colder air shifts east. With a warming air mass and deep mixing, do think RH values will fall to around 15 percent Wednesday afternoon across parts of the San Luis Valley, and parts of Fremont and Pueblo counties. Spotty near critical fire weather conditions will at least be possible, especially as the stronger winds return. Did not issue any fire weather headlines given some uncertainty with the RH values, along with the extent of any snow cover. This snow would stem from any snow which fell on Monday, as well as Tuesday. By Thursday, the large upper level low continues east with the air mass continuing to warm. While this trend continues into the weekend, a weak front may bring some slight cooling by Friday. Do expect above normal temps during this period though, especially on Saturday and Sunday. 700mb temps really increase during this period, and would support rather warm temps. 80 degree weather is appearing highly possibly by Sunday, but do think this warmth may even be possible on Saturday. A return to some cooler and possibly more active weather is possible by very late in the period, though confidence is low at this time. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1143 AM MDT Tue Mar 22 2022 North winds will continue into the evening with gusts in the 30-45 kt range (windiest at KCOS). Showers will be most likely to spread into the KCOS terminal though signals are not strong enough to suggest a tempo or prevailing group at this time. Winds will decrease around 02z though north winds around 25 kts will continue overnight. Winds will increases again on Wednesday with gusts to around 40-45kts at KCOS and KPUB and gusts to around 25 kts at KALS just beyond the 18z taf period. && .PUB WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 6 PM MDT this evening for COZ094-098-099. && SHORT TERM...GARBEROGLIO LONG TERM...RODRIGUEZ AVIATION...KT
Hazardous weather outlook, Mar 22, 4:31 AM MDT, 10 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 431 AM MDT Tue Mar 22 2022 COZ058>089-093>099-231045- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 431 AM MDT Tue Mar 22 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Strong north winds, gusting 45 to 60 mph will be possible today across the far southeast plains. Some scattered snow showers are also expected over the mountains, with 1 to 3 inches of additional accumulation expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday North winds will once again gust to 45 to 55 mph across the plains on Wednesday. Spotty near critical fire weather conditions are possible Wednesday across the San Luis Valley, and Fremont and Pueblo counties. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the higher terrain today. GARBEROGLIO/RODRIGUEZ
In the hours before
Local storm report, Mar 22, 11:14 AM MDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1114 AM MDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM SNOW 12 NE TWO BUTTES 37.69N 102.25W
03/21/2022 M5.0 INCH PROWERS CO TRAINED SPOTTER
STORM TOTAL SNOW. SNOW STARTED AT 9AM AND
ENDED LATE IN THE DAY. THERE WAS ALSO 0.3IN
OF LIQUID EQUIVALENT.
&&Local storm report, Mar 22, 12:09 PM MDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1209 PM MDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM NON-TSTM WND GST 4 SE AIR FORCE ACADEMY 38.97N 104.82W
03/22/2022 M52 MPH EL PASO CO AWOS
AWOS STATION KAFF US AIR FORCE ACADEMY.
&&
MCRLocal storm report, Mar 22, 1:02 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
102 PM MDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM NON-TSTM WND GST 4 SW CAMPO 37.06N 102.63W
03/22/2022 M56 MPH BACA CO MESONET
MESONET STATION UCNC2 UTE CANYON.
&&
MCRLocal storm report, Mar 22, 1:11 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
111 PM MDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM NON-TSTM WND GST 9 S SPRINGFIELD 37.28N 102.62W
03/22/2022 M54 MPH BACA CO ASOS
ASOS STATION KSPD 8 S SPRINGFIELD.
&&
MCRLocal storm report, Mar 22, 2:14 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
214 PM MDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM NON-TSTM WND GST 9 S SPRINGFIELD 37.28N 102.62W
03/22/2022 M56 MPH BACA CO ASOS
ASOS STATION KSPD 8 S SPRINGFIELD.
&&Local storm report, Mar 22, 2:15 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
215 PM MDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM NON-TSTM WND GST 4 SW CAMPO 37.06N 102.63W
03/22/2022 M68 MPH BACA CO MESONET
MESONET STATION UCNC2 UTE CANYON.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:41 AM MDT | High Wind Warning | PUB | Baca, Las Animas, Prowers | 14 hr |
Nearby
High Wind Watches in Colorado, 2022Every high wind watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.